Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

130 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having headache, sweating, irregular heartbeat and started vomiting. What is causing this?

Answered by
Dr.
Dr. Anil Grover

Cardiologist

Practicing since :1981

Answered : 922 Questions

default
Posted on Mon, 10 Dec 2012 in Headache and Migraines
Question: I had headache, I was sweating, I had irregular heart beat an I was vomiting what could have cause this it lasted for about 24 hours?
doctor
Answered by Dr. Anil Grover 1 hour later
Hello XXXXXXX ,
Thanks for writing in.
I am a qualified and certified cardiologist. I read your question with diligence.
What you have described are the symptoms of heart beating out of rhythm that is arrhythmia. Normally, heart beats for about 100,000 times a day (72 x 60 x 24); one percent of these beats can be normally out of rhythm, to a sensitive and more perceptive person, these may be perceived as missed beats/irregular beats or fast beats. A further test of Holter may be needed if your ECG suggests or cardiologist feel, wherein 24 recording of ECGs is done by a portable I Pod like device to be analyzed by a computer, In normal persons Holter has revealed that at times heart can beat faster rate it can be due to rhythm disorder which can be:
1. Paroxysmal Supra Ventricular Tachycardia (PSVT), comes like a bolt from blue and after few minutes to hours stops as abruptly as it came. Manifests as Palpitation. This is not the symptom you are having.
2. Inappropriate Sinus Tachycardia: Similar to above but gradual set in and set off also manifests as palpitation that is not the situation with you.
3. Irregular beats inappropriately timed ventricular or supra ventricular ectopics (Paroxysmal Atrial Ectopics or PAC's) which may manifest as missed beats or at times as palpitation. Or it may be intermittent atrial fibrillation manifesting as irregular heart rate and added to your previously established diagnosis of anxiety + migraine manifests with vomiting and sweating.

If ventricular structure and function is normal (as determined by clinical examination, echocardiography or when there is normal ability to perform adequate exercise in form of stress test it is normal) then these ectopics are of not much significance except a little apprehension for the person who perceives them. If Hoter reveals atrial fibrillation, with normal heart perhaps you need blood thinners.

All of us are exposed to stress, how we react to that is what counts. Once investigated and declared normal heart I assume anxiety will also be alleviated consideratbly.

Personally, I feel a cardiology consult, where a cardiologist will thoroughly examine you and may plan ultrasound of heart that is echocardiography which would confirm normal structure and function of the heart. These are needed to find whether remotely, you need any medication or not. There is nothing to worry, the whole thing could be normal aberration and after illness have become more perceptive.
Meanwhile, start doing yogic exercises which act as stress buster. You must remember stress is universal it is reaction to stress which matters and wrong reaction or aggressive reaction is the one which causes harm.
I have taken this translation of original Sanskrit description of one of the yogic asana. It can be done without much effort ten minutes in the morning and ten minutes in the evening.
I quote:
How do you do Savasana?
1. Lie with your back, legs straight, and arms at your sides. Rest on your hands five
inches apart from your body with palms facing upward.
2. Rest on your feet drops open and closes your eyes.
3. Let your breath occur naturally, when breath is free mind also free. When the
breath is, allows moving naturally, the mind settles into itself.
4. Allow your body and mind to feel heavy on the ground.
5. From your feet soles to head-crown, consciously set free every body part, organ,
and cell.
5. Relax your face; make your eyes drop XXXXXXX into their sockets.
6. Welcome peace and silence into your mind, body, and soul.
To exit savasana:
1. First take a XXXXXXX breath followed by gentle movement from toes to head (head
be the last part) and awareness back to your body.
2. Then, slowly roll to your right side and rested there for few seconds, inhale and
comfortably move to seated position.
Hindrance or obstacles to the savasana
The most common obstacles to a Savasana practice are:

Nap (a brief sleep),
Boredom,
Mental agitation,
Tension

Although Savasana is the most difficult asana to perform, the focus is simple - relax everything (every body part and mind). If you get distracted or agitated, you can always undo, unwind, let go from the start
End of quote

If there is further query which you might have I will be most happy to answer. Good Luck.
Regards
With Best Wishes:
Dr Anil Grover
MBBS, MD (Medicine) DM(Cardiology)
Cardiologist and Internist
http:/ WWW.WWWW.WW
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anil Grover 1 hour later
Dear Dr. A. XXXXXXX

The palpitations would last for about a minute ( heart rate was above 120) after that my head started hurting terrible right after that would vomit. I could only tolerate a little bit of water. (lasted about 24 hours).


I was diagnosed with Rheumatoid Arthritis at the of 2008, I have been on Celebrex 200 mg twice a day.

Thank you, XXXXXXX
doctor
Answered by Dr. Anil Grover 44 minutes later
Thanks for writing back and providing the information you have been of help. Let us review.
Palpitations have not much to do with Rheumatoid Arthritis. As you pointed out you are taking treatment for the disease.
Yes, your hurting of head and vomiting has to do with migraine.
If the pulse rate is 120 even for a minute without exertion or a demand by body to raise heart rate it could be related to anxiety ( may be secondary to impending discomfort) it is inappropriate sinus tachycardia (number 2 as in my first mail about arrhythmias), you are taking treatment for migraine (floricet mainly for tension headache). The PSVT can not be considered because of heart rate has to be more than 140, this and Atrial Fibrillation or ectopy, all would be evident on Holter Examination, which a cardiologist can ask for after thorough clinical examination and having had look at your EKGs if any.
Personally, I feel the overriding illness you have is anxiety, you are being treated medically for that. I have suggested some yogic exercises which are very simple to perform and shall certainly help. If you have any question for me I shall be happy to answer. Good Luck.

With Best Wishes.

Dr Anil Grover


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Rheumatoid arthritis

doctor1 MD

Hello, I just started taking methotrexate for arthritis pain and also just found out that it causes hair loss. What percentage of people taking this drug do lose their hair. I am taking only 2.5 mg to start. Is that enough to cause hair loss? Brenda

doctor1 MD

I read your Can mold cause rheumatoid arthritis and I have also read toxic mold systemic juvenile rheumatoid arthritis - Google Search and a blog about a 14-year-old girl with juvenile rheumatoid arthritis, was found to have Stachybotrys growing in her bedroom walls... the reason I reiterate all this is because my son got so infected by Stachybotrys and other toxic molds in our apt that he developed systemic juvenile rheumatoid arthritis and it affects his heart, lung and joints - so does this type of mold cause it or not?

doctor1 MD

Hi had a bilateral fezz done last April for chronic sinusitis, have had nine antibiotics since as they can t clear infection. Now told I need another operation to try and sort out this infection. Over the last month have noticed one side of my throat is sore on swallowing and I have a fluid filled pouch on my collar bone. I suffer from rheumatoid arthritis which is active at the moment and wonder if this fluid is connected to that or to the sinus infection. Many thanks

doctor1 MD

My 8 yr old son has been complaining of dizziness, I have taken him to his pediatrician, she checked ears, bloodwork was fine. Any other reason for this ? He has Juvenile Rheumatoid Arthritis, but hasn t been on his medications for 6 weeks do to some minor stomach viruses and illnesses he had picked up at school.

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking high-dose fish oil for RA symptoms. It seems to have reduced pain but not swelling. Thank you. YYYY@YYYY

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going on for abt 3 weeks. Now the joints in my toes and feet are starting to get the same type of pain.